MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX TRANSTEND (BR/1) DS; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US HEALIX TRANSTEND (BR/1) DS; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222337
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint devices were received and evaluated.Visual observation reveals that the received anchor is broken transversally along the cancellous threads.This complaint can be confirmed.Anchor breakages are typically associated with off axis insertion, levering during insertion, or using incorrect instrumentation for preparing bone hole.The ifu instructs using an awl-tap for this anchor.Using only an awl in a good/ hard bone could lead to an increased risk of anchor breakage while inserting.It was reported that the user used healix awl/tap, and that the bone quality was hard.A batch review was conducted to determine if there were any internal processing issues, which would have contributed to the nature of the product complaint.Our results indicate that this batch was processed with one unrelated incident relating to a labelling issue, with no link with this complaint.Therefore, there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed one other similar complaint and one other dissimilar complaint for this lot released to distribution.We cannot discern a root cause for this failure.Based on the overall complaint rate for this failure, at this point in time, no further action is warranted.However, mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).This report is being filed from the (b)(4) complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 2 of 2 for the same event.It was reported by the sales rep reported that during a rotator cuff repair that the customer's healix transtend br anchor dual suture broke midbody when it was about 1/2 way inserted into the bonehole.The surgeon removed the broken piece of anchor and left the implant securely contained within the bonehole.The surgeon then inserted a second healix transtend br anchor dual suture which would not engage fully into the bonehole.This anchor was left sitting proud.The surgeon used the cannula and mallet to break off the proud pieces until only 1mm of the anchor was left outside of the bone.The sales rep reported that the surgeon removed all broken pieces from the patient joint space.The surgeon completed the procedure with this second anchor with no patient consequences but there was a ten minute delay.The sales rep reported that the bonehole was prepped with the healix awl/tap and that the bone quality was hard.The sales rep was able to retrieve a broken piece of the anchor which will be sent in for evaluation.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
HEALIX TRANSTEND (BR/1) DS
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7840638
Report Number1221934-2018-54389
Device Sequence Number1271756
Product Code HWC
UDI-Device Identifier10886705023844
UDI-Public10886705023844
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K102298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2015
Device Catalogue Number222337
Device Lot Number3702560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2014
Initial Report FDA Received Date09/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1